MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION AUTOPULSE RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR
Model Number MODEL 100
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has not received the product for investigation.A follow-up report will be submitted when the product is returned and investigation has been completed.
 
Event or Problem Description
During the shift check, the autopulse platform (sn (b)(4)) displayed user advisory (ua) 07 (discrepancy between load 1 and load 2 too large) error message.No patient involvement.
 
Additional Manufacturer Narrative
The reported complaint of the autopulse platform (sn (b)(6) displayed user advisory (ua) 07 (discrepancy between load 1 and load 2 too large) error message was confirmed during the initial functional testing and archive data review.The root cause for (ua) 07 was a defective load cell.The cracked enclosures and defective load cell were likely attributed to mishandling such as a drop.During the visual inspection, a cracked front and bottom enclosures and bent battery lock were noted.The observed physical damages were unrelated to the reported complaint and likely attributed to user mishandling such as a drop.The front and bottom enclosures, and the battery lock were replaced to remedy the observed damage.Also, unrelated to the reported issue, a stiff manual rotation of the driveshaft was observed on the returned autopulse platform.This type of stiff rotation of the driveshaft issue is likely due to normal wear and tear.The returned autopulse platform was manufactured in june 2009 and it is more than 11 years old, well beyond the expected service life of 5 years.The clutch area was cleaned to remedy the driveshaft issue.In addition, unrelated to the reported complaint, noticed torn load plate cover.The probable root cause for the observed physical damage was user mishandling.The load plate cover was replaced to address the damage.The autopulse platform failed the initial functional testing due to user advisory (ua) 07 error message displayed upon powering on, thus confirming the customer complaint.During power-on-self-test, the load sensing system detected a weight or load imbalance between the two load cells.Load cell characterization test results confirmed that load cell module 1 exceeds normal parameters and was replaced to remedy the (ua) 07 error.A review of the archive data showed (ua) 07 error messages to have occurred around the customer's reported event date, thus confirming the reported complaint.After the service, the autopulse platform was subjected to the run-in test using the 95% patient large resuscitation test fixture (lrtf) with good known test batteries until discharged without any fault or error.A load cell characterization check was performed and confirmed that both load cell modules are functioning within the specification.The autopulse platform passed the final testing without any fault or error.Historical complaints were reviewed for service information related to the reported complaint and there was no similar complaint reported for autopulse with serial number (b)(6).

Brand Name
AUTOPULSE RESUSCITATION MODEL 100
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key10963988
Report Number3010617000-2020-01225
Device Sequence Number11307241
Product Code DRM
UDI-Device Identifier00849111000116
UDI-Public00849111000116
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0700-02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2020
Initial Date Received by Manufacturer 11/13/2020
Supplement Date Received by Manufacturer03/24/2021
Initial Report FDA Received Date12/08/2020
Supplement Report FDA Received Date04/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1